Cannabis overdose symptoms usually include anxiety or panic, fast heart rate, dry mouth, red eyes, dizziness, nausea, vomiting, confusion, and impaired coordination. A cannabis overdose is rarely fatal in adults, but high doses, edibles, and accidental ingestion by children can cause serious or distressing effects.

how to calm down after green out

What cannabis overdose symptoms feel like

People often use the term cannabis overdose to mean an unpleasant reaction to too much THC. The word overdose can also mean accidental poisoning, especially in children. Symptoms vary with dose, product potency, body weight, tolerance, and whether the cannabis was smoked, vaped, or eaten.

Green Out Symptoms From Concentrates vs Flower

Common cannabis overdose symptoms

  • Psychological: anxiety, panic, paranoia, racing thoughts, confusion, feeling detached from reality.
  • Heart and circulation: fast heartbeat, palpitations, dizziness, low blood pressure, fainting.
  • Digestive: dry mouth, nausea, vomiting, stomach discomfort.
  • Physical: red eyes, tremor, sweating, unsteady walk, slurred speech, drowsiness, poor coordination.
  • Severe or rare: severe vomiting, chest pain, seizures, psychosis, unresponsiveness.

Why edibles can cause stronger symptoms

Edible cannabis can take an hour or more to peak, and effects can last many hours. Because the delay is long, people may eat more before the first dose takes effect. That raises the chance of taking too much THC and having stronger cannabis overdose symptoms. Liquid concentrates, tinctures, and high potency products can also raise risk.

related article

When to get emergency help

Call 911 or go to an emergency department for chest pain, trouble breathing, seizures, repeated vomiting, severe abdominal pain, hallucinations, extreme agitation, or unresponsiveness. For accidental ingestion by a child, call Poison Control at 1-800-222-1222 right away, even if the child seems fine. Do not wait for symptoms to become severe.

green out from edibles

What to do if someone has taken too much cannabis

  1. Keep the person calm and in a safe place.
  2. Do not let them drive or operate machinery.
  3. Stay with them and watch for breathing problems, chest pain, or seizures.
  4. Call 911 for severe symptoms or Poison Control for guidance.
  5. Bring the product package or a photo of it to help responders.

Cannabis hyperemesis syndrome

Repeated cannabis use can cause cannabinoid hyperemesis syndrome, which brings severe nausea, vomiting, and abdominal pain. Hot showers or baths often relieve symptoms temporarily. If vomiting will not stop or you cannot keep fluids down, get medical care.

How to lower your risk

  • Start with a low dose, especially with edibles.
  • Wait at least two hours before taking more edible cannabis.
  • Check product labels for THC content and serving size.
  • Store cannabis in child-resistant packaging and out of reach.
  • Avoid mixing cannabis with alcohol or other drugs.

This guide is educational and does not replace medical advice. If you are unsure about symptoms, call a medical professional or Poison Control.